Alert archive / Michigan / Beach Hazards Statements in 2024

Beach Hazards Statement 20, NWS Grand Rapids, MI

August 17, 2024Mason County, Muskegon County, Oceana County, Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Aug 17, 2024, 2:01 PM EDT for Mason County, Muskegon County, Oceana County, Michigan. It took effect at Aug 18, 2024, 8:00 AM EDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2024, 2:01 PM EDT (18:01 UTC)
In effect from
Aug 18, 2024, 8:00 AM EDT
Expired
Aug 19, 2024, 10:09 PM EDT
In force
38 hr
Issued by
NWS Grand Rapids, MI

Counties Mason County, MI, Muskegon County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 102 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2024-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2024-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

659 
WHUS43 KGRR 171801
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
201 PM EDT Sat Aug 17 2024

MIZ037-043-050-180615-
/O.NEW.KGRR.BH.S.0020.240818T1200Z-240819T0400Z/
Mason-Oceana-Muskegon-
201 PM EDT Sat Aug 17 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana and Muskegon counties.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ056-064-071-180615-
/O.EXT.KGRR.BH.S.0019.000000T0000Z-240819T0400Z/
Ottawa-Allegan-Van Buren-
201 PM EDT Sat Aug 17 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...Through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Winds and waves may decrease for a period
  of time Saturday night, but dangerous conditions are expected to
  develop again early Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
8 follow-up statements
319 
WHUS43 KGRR 180141
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
941 PM EDT Sat Aug 17 2024

MIZ056-064-071-180945-
/O.CON.KGRR.BH.S.0019.000000T0000Z-240819T0400Z/
Ottawa-Allegan-Van Buren-
941 PM EDT Sat Aug 17 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...Through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Even though there will be a lull in winds
  and waves for a while tonight, hazardous conditions are expected
  to develop again early Sunday morning. The north side of north
  piers will be particularly dangerous on Sunday. This includes
  Holland State Park and North Beach at South Haven. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ037-043-050-180945-
/O.CON.KGRR.BH.S.0020.240818T1200Z-240819T0400Z/
Mason-Oceana-Muskegon-
941 PM EDT Sat Aug 17 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY
THROUGH SUNDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana and Muskegon counties.

* WHEN...From 8 AM EDT Sunday through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...The north side of north piers will be
  particularly dangerous on Sunday. This includes Stearns Park in
  Ludington, Mears State Park in Pentwater, and Muskegon State
  Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
514 
WHUS43 KGRR 180722
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
322 AM EDT Sun Aug 18 2024

MIZ056-064-071-181530-
/O.EXT.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/
Ottawa-Allegan-Van Buren-
322 AM EDT Sun Aug 18 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE MONDAY
NIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...Through late Monday night.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North sides of piers will be vulnerable to
  strong currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ037-043-050-181530-
/O.EXT.KGRR.BH.S.0020.240818T1200Z-240820T0800Z/
Mason-Oceana-Muskegon-
322 AM EDT Sun Aug 18 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH LATE MONDAY NIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana and Muskegon counties.

* WHEN...From 8 AM EDT this morning through late Monday night.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North sides of piers will be vulnerable to
  strong currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
637 
WHUS43 KGRR 181548
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1148 AM EDT Sun Aug 18 2024

MIZ056-064-071-190600-
/O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/
Ottawa-Allegan-Van Buren-
1148 AM EDT Sun Aug 18 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY
NIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...Through late Monday night.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North sides of piers will be vulnerable to
  strong currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ037-043-050-190600-
/O.CON.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/
Mason-Oceana-Muskegon-
1148 AM EDT Sun Aug 18 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY
NIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana and Muskegon counties.

* WHEN...From 8 AM EDT this morning through late Monday night.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North sides of piers will be vulnerable to
  strong currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
014 
WHUS43 KGRR 190253
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1053 PM EDT Sun Aug 18 2024

MIZ056-064-071-191100-
/O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/
Ottawa-Allegan-Van Buren-
1053 PM EDT Sun Aug 18 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY
NIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...Through late Monday night.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North sides of piers will be vulnerable to
  strong currents. This includes Holland State Park and North 
  Beach at South Haven. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ037-043-050-191100-
/O.CON.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/
Mason-Oceana-Muskegon-
1053 PM EDT Sun Aug 18 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY
NIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana and Muskegon counties.

* WHEN...Through late Monday night.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North sides of piers will be vulnerable to
  strong currents. This includes Stearns Park in Ludington, Mears
  State Park in Pentwater, and Muskegon State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
226 
WHUS43 KGRR 190722
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
322 AM EDT Mon Aug 19 2024

MIZ056-064-071-191530-
/O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/
Ottawa-Allegan-Van Buren-
322 AM EDT Mon Aug 19 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North sides of piers will be vulnerable to
  strong currents. This includes Holland State Park and North 
  Beach at South Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ037-043-050-191530-
/O.CON.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/
Mason-Oceana-Muskegon-
322 AM EDT Mon Aug 19 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana and Muskegon counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North sides of piers will be vulnerable to
  strong currents. This includes Stearns Park in Ludington, Mears
  State Park in Pentwater, and Muskegon State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
242 
WHUS43 KGRR 191429
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1029 AM EDT Mon Aug 19 2024

MIZ056-064-071-192230-
/O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/
Ottawa-Allegan-Van Buren-
1029 AM EDT Mon Aug 19 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North sides of piers will be vulnerable to
  strong currents. This includes Holland State Park and North 
  Beach at South Haven.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ037-043-050-192230-
/O.CON.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/
Mason-Oceana-Muskegon-
1029 AM EDT Mon Aug 19 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana and Muskegon counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North sides of piers will be vulnerable to
  strong currents. This includes Stearns Park in Ludington, Mears
  State Park in Pentwater, and Muskegon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
989 
WHUS43 KGRR 191941
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
341 PM EDT Mon Aug 19 2024

MIZ056-064-071-200345-
/O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/
Ottawa-Allegan-Van Buren-
341 PM EDT Mon Aug 19 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North sides of piers will be vulnerable 
  to strong currents. This includes Holland State Park and North 
  Beach at South Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ037-043-050-200345-
/O.CON.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/
Mason-Oceana-Muskegon-
341 PM EDT Mon Aug 19 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana and Muskegon counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North sides of piers will be vulnerable 
  to strong currents. This includes Stearns Park in Ludington, 
  Mears State Park in Pentwater, and Muskegon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
301 
WHUS43 KGRR 200209
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1009 PM EDT Mon Aug 19 2024

MIZ037-043-050-200315-
/O.CAN.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/
Mason-Oceana-Muskegon-
1009 PM EDT Mon Aug 19 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...

Winds and waves will continue to subside overnight. However a 
period of stronger north-northwest winds Tuesday afternoon and
evening may lead to a moderate swim risk developing later in the 
day.


$$

MIZ056-064-071-200800-
/O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/
Ottawa-Allegan-Van Buren-
1009 PM EDT Mon Aug 19 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...Until 4 AM EDT Tuesday.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Even though winds and waves will subside
  late tonight into Tuesday morning, a period of stronger north-
  northwest winds Tuesday afternoon and evening may lead to a
  moderate swim risk developing later in the day. 

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 12:10 PM EDT, 1 hour 51 minutes earlier. Its key messages:

  • Showers/storms through Sunday
  • Fair and cool next week
Area forecast discussion, Aug 17, 12:10 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1210 PM EDT Sat Aug 17 2024

.KEY MESSAGES...

- Showers/storms through Sunday

- Fair and cool next week

&&

.DISCUSSION...
Issued at 328 AM EDT Sat Aug 17 2024

- Showers/storms through Sunday

No big changes to the going forecast.

Surface low pressure was located over western Lake Michigan early
this morning. Water vapor imagery showed the deep upper trough a
bit farther west across western Wisconsin. Both will slowly move
east today through Sunday. Convection will once again be modulated
by the diurnal uptick in instability and by short waves rotating
around the upper low.

One such short wave is poised to move across the cwa this
morning. Regional radar doesn't show much activity over Wisconsin
but as diurnal heating occurs, we'll see MUCAPE values climb to
around 1200 j/kg by this afternoon which will be more than enough
for convection to develop. We'll carry highest PoPs this
afternoon. Limited shear will be in place through the weekend, so
strong/severe storms are not expected. Another lull in activity is
expected tonight as instability plummets.

Sunday, both the surface and upper lows should be over Lake Huron.
Any residual shortwaves will mainly affect the eastern cwa as they
move south from the Straits which is how we'll paint the PoPs.

Despite highs in the mid 70s today and Sunday, dewpoints will be
uncomfortably high around 70 making for very humid conditions.

- Fair and cool next week

The rain showers should be moving out Sunday evening as the upper
trough axis and surface low moves off to the east. Fair weather with
below normal temperatures can be expected next week as northwest
flow regime brings in surface high pressure of Canadian origin.
Overnight lows will drop into the 40s to lower 50s Monday, Tuesday
and Wednesday nights.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1210 PM EDT Sat Aug 17 2024

Based on latest trends and model data, feel confident enough that
thunderstorms will stay distant east of MKG this afternoon. Also
reasonably confident that thunderstorms will not affect AZO and
BTL vicinity. Kept TS in the TAFs for GRR, LAN, and JXN. Slow-
moving low pressure system over the Great Lakes will continue to
touch off scattered moderate-heavy rain showers, some with
lightning, along zones of greater instability and wind
convergence. These showers will peak in coverage and intensity
this afternoon-evening with daytime heating, then mostly diminish
tonight. Ceilings will likely trend deeper into MVFR or IFR
around 05 to 14 Z.

&&

.MARINE...
Issued at 328 AM EDT Sat Aug 17 2024

A moderate swim risk and hazardous boating conditions will exist
today south of Grand Haven where waves up to 4 feet are expected.
A Small Craft Advisory and Beach Hazards statement are in effect
for this area.

Once low pressure moves east tonight, wind and waves will increase
again Sunday morning across the entire nearshore and headlines may
be warranted then as well.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Sunday morning through Sunday
     evening for MIZ037-043-050.
     Beach Hazards Statement through Sunday evening for MIZ056-064-
     071.
MARINE...Small Craft Advisory until midnight EDT Sunday night for
     LMZ844>846.
     Small Craft Advisory from 8 AM Sunday to midnight EDT Sunday
     night for LMZ847>849.

&&

DISCUSSION...Ostuno/04
AVIATION...CAS
MARINE...04
Hazardous weather outlook, Aug 17, 3:34 AM EDT, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
334 AM EDT Sat Aug 17 2024

MIZ037>040-043>046-050>052-056>059-064>067-071>074-180745-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
334 AM EDT Sat Aug 17 2024

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Non severe thunderstorms are expected, mainly today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Non severe thunderstorms are possible Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-180745-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
334 AM EDT Sat Aug 17 2024

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Thunderstorms are expected today.

Wind and waves will be hazardous to boaters and beach goers south
of Grand Haven

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are possible Sunday.

Wind and waves may become hazardous to boaters and beach goers
Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Aug 17, 8:28 AM EDT, 5 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
828 AM EDT Sat Aug 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     Rain             2 N Spring Lake         43.10N 86.19W
08/17/2024  M2.44 Inch       Ottawa             MI   Mesonet

            24 hour total. Mesonet station AV822 Spring
            Lake.

0700 AM     Rain             Banfield                42.46N 85.29W
08/17/2024  M2.01 Inch       Barry              MI   Cocorahs

            24 hour total. Cocorahs station MI-BR-22
            Battle Creek 11.7 NNW.

0600 AM     Rain             Grand Haven             43.05N 86.23W
08/17/2024  M1.65 Inch       Ottawa             MI   Cocorahs

            24 hour total. Cocorahs station MI-OW-61
            Grand Haven 0.2 SW.

0800 AM     Rain             4 SSW Allegan           42.48N 85.88W
08/17/2024  M1.65 Inch       Allegan            MI   Trained Spotter

            24 hour total.

0700 AM     Rain             Otsego                  42.46N 85.70W
08/17/2024  M1.58 Inch       Allegan            MI   Cocorahs

            24 hour total. Cocorahs station MI-AN-30
            Otsego 0.1 WSW.

0602 AM     Rain             3 NE Otsego             42.49N 85.66W
08/17/2024  M1.51 Inch       Allegan            MI   Cocorahs

            24 hour total. Cocorahs station MI-AN-9
            Plainwell 2.9 NNW.

0700 AM     Rain             1 SE Allendale          42.98N 85.94W
08/17/2024  M1.35 Inch       Ottawa             MI   Cocorahs

            24 hour total. Cocorahs station MI-OW-67
            Allendale 1.1 SE.

0755 AM     Rain             1 ENE Norton Shores     43.17N 86.23W
08/17/2024  M1.34 Inch       Muskegon           MI   ASOS

            24 hour total. ASOS station KMKG Muskegon
            County Airport.

0800 AM     Rain             5 E Plainwell           42.45N 85.54W
08/17/2024  M1.34 Inch       Barry              MI   Cocorahs

            24 hour total. Cocorahs station MI-BR-9
            Plainwell 5.4 E.

0700 AM     Rain             5 SSE Woodville         43.61N 85.64W
08/17/2024  M1.29 Inch       Newaygo            MI   Cocorahs

            24 hour total. Cocorahs station MI-NW-8
            White Cloud 7.5 ENE.

0700 AM     Rain             3 NNW Stanwood          43.63N 85.48W
08/17/2024  M1.29 Inch       Mecosta            MI   Cocorahs

            24 hour total. Cocorahs station MI-ME-11 Big
            Rapids 5.4 S.

0700 AM     Rain             3 E Rodney              43.68N 85.27W
08/17/2024  M1.27 Inch       Mecosta            MI   Cocorahs

            24 hour total. Cocorahs station MI-ME-14 3 E
            Rodney.

&&

CAS
Local storm report, Aug 17, 1:26 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
126 PM EDT Sat Aug 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Rain             Muskegon                43.23N 86.26W
08/17/2024  M1.92 Inch       Muskegon           MI   Trained Spotter

            24 hour total.

&&

CAS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:17 PM EDTSpecial Weather StatementGRRCass58 min
Aug 16, 11:12 PM EDTSpecial Weather StatementGRRKent48 min
Aug 17, 2:01 PM EDTSmall Craft AdvisoryGRR56 hr

Nearby

Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.